Connecticut, 2019

Damaging Wind in Connecticut, September 4, 2019

September 4, 2019 · NWS OKX · 1 event in 1 county or zone

A pre-frontal trough in an unseasonably warm and humid air mass, in tandem with an upper level disturbance triggered severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A pre-frontal trough in an unseasonably warm and humid air mass, in tandem with an upper level disturbance triggered severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Sep 4, 4:49 PM EST, 21 minutes earlier.

Area forecast discussion, Sep 4, 4:49 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service New York NY
549 PM EDT Wed Sep 4 2019

.SYNOPSIS...
A cold front moves across the area tonight, followed by high
pressure building north of the region Thursday into Friday.
Hurricane Dorian is forecast to pass well south and east late
Friday into early Saturday, with a weak cold front passing
through on Sunday. High pressure will then build in from the
northwest Sunday night into Monday. A frontal wave will pass
near or just south of the region Monday night into Tuesday
morning. High pressure briefly follows ahead of a another
frontal system for mid week.

For further information on Hurricane Dorian, please refer to
products issued by the National Hurricane Center.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Showers and thunderstorms associated with an approaching cold front
will continue to track east across the region this evening. These
storms have the potential to be strong to severe, and a Severe
Thunderstorm Watch remains in effect through 9pm this evening. The
primary threat with any thunderstorms will be strong damaging winds
and small hail, but an isolated tornado cannot be ruled out,
especially north of NYC.

The front pushes offshore after midnight, with cooler and drier air
filtering into the region as winds shift to the north. Overnight
lows will range from the mid 50s across outlying areas to the mid
60s in the New York City metro.

There is high risk of rip current development at the ocean beaches
today with continuing southerly swells and an increasing southerly
flow affecting the shore.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
High pressure builds into the area on Thursday before settling north
of the region Thursday night. In the wake of the cold front,
Thursday is expected to remain dry, with highs only rising into the
mid 70s, a few degrees below normal for this time of year.

Clouds will gradually increase Thursday into Thursday night as
Hurricane Dorian slowly moves northward along the southeast U.S.
coast. Any precipitation is expected to hold off until after
daybreak Friday.

There is a high risk of rip current development at the ocean beaches
again on Thursday with continuing swells and surf from Hurricane
Dorian.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Latest official NHC forecast takes Hurricane Dorian well south
and east of the area late Friday into Saturday morning. There is
good agreement amongst the model ensemble on this track. This
will place the forecast on the NW periphery of the system with
the main impacts being coastal hazards, in particular, high
surf, beach erosion, and dangerous rip currents Friday through
Saturday, possibly into part of Sunday.

In terms of winds, latest NHC probability of sustained 34-kt
winds, mainly during Friday night, remain about 10-15 percent
across much of the southern portion of the forecast area,
highest along the Atlantic shores. Supporting model guidance
signaling a scenario of sustained N-NE winds of 20 to 25 mph
with gusts 35 to 40 mph along the coast. This is just the
potential scenario based on operational model consensus and
current NHC forecast track.

The rainfall forecast is a bit more complicated as an
amplifying northern branch trough will be close on the heels of
Dorian. Upper jet dynamics with the northern branch could
enhance the rain shield much farther to the NW of the low track
Friday night into early Saturday morning. This is where there
is some uncertainty in the forecast. At this time, the highest
rainfall will likely be across far eastern Long Island and
southeast CT, where up to an inch is possible. Amounts will then
fall off quickly to the north and west with most locations
receiving a quarter inch or less. This will have to be watched
as any westward shift in track would bring heavier rains west as
well. The good news is that there is good overall model
agreement in keeping flooding rains well south and east of the
region.

Thereafter, conditions improve through the day on Saturday with
diminishing winds. A weak cold front with limited moisture
passes through on Sunday. Dry weather will follow as high
pressure builds in through Monday. A frontal wave over the
Delmarva Monday night into Tuesday morning poses a low chance
for rain.

Much of the period will feature temperatures several degrees
below normal due to the influence of drier, polar air associated
with a mean upper trough across eastern Canada and the
northeast. A warmup looks to be on tap with building heights
for the second half of next week.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
A cold front will pass through the region this evening.

Mainly VFR but MVFR or lower possible in any showers or
thunderstorms that develop. Much of the activity has decreased,
with the exception of a line currently over the Lower Hudson
Valley moving southeast in association with the cold front.
This line may not make it through the metro terminals, and have
taken the TSRA out, and add VCTS until 23Z. Thereafter, SHRA is
possible until 02Z. However, SHRA may end an hour or 2 earlier
than forecast.

VFR tonight and Thursday.

Winds S-SW increasing to around/just over 10 kt. Any gusts have
generally ended. However, a strong gust is possible with any
showers or thunderstorms that move through until 23Z. Tonight
winds will shift NW-N after cold fropa.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component fcsts, can
be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: AMD possible to adjust timing of showers and
thunderstorms.

KLGA TAF Comments: AMD possible to adjust timing of showers and
thunderstorms.

KEWR TAF Comments: AMD possible to adjust timing of showers and
thunderstorms.

KTEB TAF Comments: AMD possible to adjust timing of showers and
thunderstorms.

KHPN TAF Comments: AMD possible to adjust timing of showers and
thunderstorms.

KISP TAF Comments: AMD possible to adjust timing of showers and
thunderstorms.

.OUTLOOK FOR 21Z THURSDAY THROUGH MONDAY...
.Thursday...VFR.
.Friday...Chance of rain with possible MVFR conds and NE winds G25-
35kt, mainly E of the NYC metros.
.Saturday and Sunday...VFR.
.Monday...MVFR possible in stratus.

&&

.MARINE...
A Severe Thunderstorm Watch remains in effect for the waters through
9pm this evening.

Otherwise, a Small Craft Advisory continues on the ocean waters this
evening with seas around 5 feet and winds gusting to 25 kt in
association with the passing cold front. While winds will decrease
quickly in the wake of the front, seas are expected to remain
elevated through the overnight hours, with 5 ft seas lingering
through the day on Thursday east of Moriches Inlet.

Winds gradually ramp up to Gale conditions Thursday night into
Friday across all waters. Per NHC forecast, tropical storm conditions
(sustained 34 kt and gusts to 45 kt) may be possible on the
ocean waters south and east of Moriches Inlet mainly Friday
night. Elsewhere across the ocean waters, eastern LI Sound, and
southern/eastern bays, sustained winds of 20 to 30 kt and gusts
30 to 40 kt are possible. Ocean seas of 10 to 15 ft are
possible, peaking late Friday night into Saturday morning.

Conditions ramp down rather quickly Saturday with winds becoming sub
SCA from west to east, but still lingering rough seas on the ocean
with east swells into Saturday evening. Seas should subside below 5
ft by Sunday morning. High pressure builds in from the northwest
Sunday night into Monday with tranquil conditions.

&&

.HYDROLOGY...
There is a chance for showers and thunderstorms this afternoon
and evening in advance of a cold front. No significant
hydrologic impacts are expected.

There is the potential for up to an inch of rainfall across far
easter Long Island late Friday into Saturday morning with lesser
amounts to the west. Interaction of Dorian with an approaching
northern stream upper trough does present some uncertainty in
the forecast with the potential for heavier rain should there be
more interaction with the upper jet and the tropical system.
This will need to be watched over the next day to see what if
any trends develop in the guidance.

&&

.TIDES/COASTAL FLOODING...
Based on current NHC forecast for Dorian, there remains
the potential for high surf and associated beach flooding, dune
erosion and localized washover impacts along the Atlantic Ocean
beachfront on Friday into Saturday.

In addition, minor to locally moderate coastal flood impacts
continue to be possible in vulnerable areas as well. Primary
tides of concern are Friday aft/eve (generally a surge of 1 1/2
to 2 ft is needed for minor and 3-3 1/2 ft for moderate coastal
flooding) and early Sat am (generally a surge of 2 1/2 to 3 ft
is needed for minor and 4-4 1/4 ft for moderate coastal
flooding). Still too early to detail impacts, but more confidence
expected over the next 24 hrs.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Thursday evening for NYZ075-080-
     081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EDT Thursday for ANZ353-355.
     Small Craft Advisory until 6 PM EDT Thursday for ANZ350.

&&

SYNOPSIS...FEB/DW
NEAR TERM...FEB
SHORT TERM...FEB
LONG TERM...DW
AVIATION...IRD/JP
MARINE...FEB/DW
HYDROLOGY...FEB/DW
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Sep 4, 3:21 PM EST, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
421 PM EDT Wed Sep 4 2019

NYZ080-081-179-052030-
Southwestern Suffolk-Southeastern Suffolk-Southern Nassau-
421 PM EDT Wed Sep 4 2019

...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Dangerous rip currents and rough surf are likely to continue into
Saturday as energetic swells from Dorian begin to affect the local
shoreline. The highest surf is expected Friday into Saturday.

As the center of Hurricane Dorian passes well south and east, wind
gusts of 40 to 50 mph and locally heavy rain are possible, along with
minor to moderate coastal impacts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NYZ075-178-052030-
Kings (Brooklyn)-Southern Queens-
421 PM EDT Wed Sep 4 2019

...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

Dangerous rip currents and rough surf are likely to continue into
Saturday as energetic swells from Dorian begin to affect the local
shoreline. The highest surf is expected Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ012-NYZ078-079-052030-
Southern New London-Northwestern Suffolk-Northeastern Suffolk-
421 PM EDT Wed Sep 4 2019

...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

As the center of Hurricane Dorian passes well south and east, wind
gusts of 40 to 50 mph and locally heavy rain are possible, along with
minor to locally moderate coastal impacts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CTZ005>011-NJZ002-004-006-103>108-NYZ067>074-176-177-052030-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
421 PM EDT Wed Sep 4 2019

...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ330-340-345-350-353-355-052030-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
421 PM EDT Wed Sep 4 2019

...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Easterly winds gusting up to gale force are possible as early as
Friday morning. As the center of Hurricane Dorian passes well south
and east late Friday into Friday night, sustained winds of 25 to 35
kt and gusts 35 to 45 kt are likely, highest across the ocean waters
east of Moriches Inlet. Ocean seas of 10 to 15 ft are likely late
Friday into early Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ335-338-052030-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
421 PM EDT Wed Sep 4 2019

...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force wind gusts may be possible Friday afternoon and night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Sep 4, 3:29 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service New York NY
429 PM EDT Wed Sep 4 2019

NYZ176>179-042100-
Northern Queens-Southern Queens-Northern Nassau-Southern Nassau-
429 PM EDT Wed Sep 4 2019

...A STRONG THUNDERSTORM WILL AFFECT QUEENS AND CENTRAL NASSAU
COUNTIES...

At 428 PM EDT, a strong thunderstorm was located over Forest Hills,
or over Jamaica, moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Jamaica, Garden City, Mineola, Westbury, Forest Hills, Elmont, Ozone
Park, Manhasset, Brookville, Little Neck, East Meadow, Floral Park,
New Hyde Park, East Hills and Roslyn Heights.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4068 7385 4074 7391 4084 7356 4072 7356
TIME...MOT...LOC 2028Z 257DEG 31KT 4072 7384

MET
Local storm report, Sep 4, 4:21 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
521 PM EDT WED SEP 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     1 SE GRAVESEND          40.59N  73.96W
09/04/2019                   KINGS              NY   FIRE DEPT/RESCUE

            LARGE TREE LIMBS REPORTED DOWN ON VAN SICKLEN STREET
            NORTH OF AVENUE X.

&&

JE
Local storm report, Sep 4, 4:24 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
524 PM EDT WED SEP 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     1 W GRAVESEND           40.60N  73.97W
09/04/2019                   KINGS              NY   FIRE DEPT/RESCUE

            LARGE TREE LIMB REPORTED DOWN ON VAN SICKLEN STREET
            SOUTH OF AVENUE T

&&

JE
Special weather statement, Sep 4, 4:37 PM EST, 33 minutes before
Special Weather Statement
National Weather Service New York NY
537 PM EDT Wed Sep 4 2019

CTZ006>008-010-011-042230-
Southern Middlesex-Northern New London-Northern New Haven-Northern
Middlesex-Southern New Haven-
537 PM EDT Wed Sep 4 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW
LONDON...NORTHEASTERN NEW HAVEN AND MIDDLESEX COUNTIES...

At 537 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Farmington to Wolcott. Movement was
southeast at 35 mph.

Winds in excess of 40 mph are possible with these storms.

These storms will be near...
  Cheshire around 545 PM EDT.
  Wallingford and Cromwell around 555 PM EDT.
  Meriden and Middletown around 600 PM EDT.
  East Hampton and Durham around 605 PM EDT.
  Guilford around 610 PM EDT.
  Killingworth and Lake Pocotopaug--East Hampton around 615 PM EDT.
  Colchester and East Haddam around 620 PM EDT.
  Haddam around 625 PM EDT.
  Salem and Chester around 630 PM EDT.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4161 7201 4127 7253 4158 7309 4163 7302
      4164 7295 4156 7295 4156 7288 4155 7285
      4157 7284 4155 7282 4158 7275 4163 7271
      4164 7263 4165 7250 4158 7247 4160 7241
      4159 7239 4160 7233 4164 7233 4168 7227
TIME...MOT...LOC 2137Z 296DEG 30KT 4174 7280 4162 7298
Local storm report, Sep 4, 4:41 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
541 PM EDT WED SEP 04 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     GRAVESEND               40.60N  73.97W
09/04/2019                   KINGS              NY   SOCIAL MEDIA

            TREE FELL ONTO A CAR AT GRAVESEND NECK ROAD AND WEST
            STREET.

&&

JE
Special weather statement, Sep 4, 4:43 PM EST, 27 minutes before
Special Weather Statement
National Weather Service New York NY
543 PM EDT Wed Sep 4 2019

CTZ005-006-010-042245-
Northern Fairfield-Northern New Haven-Southern New Haven-
543 PM EDT Wed Sep 4 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD AND
NEW HAVEN COUNTIES...

At 543 PM EDT, strong thunderstorms were clustered near New Milford,
moving southeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Southbury and Middlebury around 600 PM EDT.
  Naugatuck and Monroe around 605 PM EDT.
  Shelton and Seymour around 610 PM EDT.
  Woodbridge and Beacon Falls around 615 PM EDT.
  Hamden around 620 PM EDT.
  Orange around 625 PM EDT.
  New Haven around 630 PM EDT.
  North Haven around 635 PM EDT.
  Guilford and Branford around 640 PM EDT.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4129 7257 4125 7263 4123 7276 4125 7278
      4123 7290 4125 7292 4122 7296 4148 7347
      4151 7338 4149 7337 4147 7331 4149 7333
      4151 7332 4151 7316 4156 7317 4158 7308
TIME...MOT...LOC 2143Z 296DEG 29KT 4154 7332

The radar

The Brookhaven radar (KOKX), 72 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, New Haven

When
September 4, 5:10 PM EST
Where
New Haven County, 1.02 mi NE of Tracy
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
41.511, -72.807

A large tree limb reported down on South Broad Street near South Broad Terrace.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2019Every state in 2019This day in weather historyWarnings in Connecticut, September 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 855640.